Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 210, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 20, 2012, 6:45 PM CDT for Caldwell Parish, Louisiana. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 20, 2012, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Caldwell Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:45 PM CDT | TSTM WND DMG | 1 W Columbia, LA | SHERIFFS OFFICE REPORTED A TREE DOWN ACROSS HIGHWAY 4 WEST OF COLUMBIA. |
| Jul 20, 7:09 PM CDT | HAIL 1 | 7 Se Columbia, LA | QUARTER SIZED HAIL FELL FOR ABOUT 5 MINUTES ON COX ROAD SOUTHEAST OF COLUMBIA. |
| Jul 20, 7:18 PM CDT | HAIL 1 | 10 Se Columbia, LA | SPOTTER REPORTED QUARTER SIZED HAIL 10 MILES SOUTHEAST OF COLUMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WUUS54 KSHV 202345 SVRSHV LAC021-210015- /O.NEW.KSHV.SV.W.0210.120720T2345Z-120721T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITY OF COLUMBIA... * UNTIL 715 PM CDT * AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...AND MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAYSON AND CLARKS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3192 9192 3193 9231 3218 9231 3215 9191 TIME...MOT...LOC 2345Z 000DEG 17KT 3206 9202 $$ ELEVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:33 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 20, 2:33 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT FRI JUL 20 2012
.DISCUSSION...
LITTLE IN WAY OF CONVECTION THUS FAR...ALONG A DIFFUSE FRONTAL
BOUNDARY DRAPED EAST TO WEST ACROSS CENTRAL AR INTO WESTERN TN.
HOWEVER...MID LVL SHEAR AXIS LOCATED NEAR THE COAST...HAS BEEN A
MAJOR FOCUS FOR STOMRS FOR PAST SEVERAL HOURS. MEANWHILE...ANOTHER
BOUNDARY EAST TO WEST...OVER CENTRAL MS...HAS BEEN TRYING TO
SPUTTER ISOLD CONVECTION NEAR I-20 CORRIDOR...WITH VERY LIMITED
SUCCESS. MODELS CONTINUE TO POINT AT STG TSTM DEVELOPMENT TODAY.
WITH HEAT AND INSTABILITY...STORMS WILL DEVELOP RAPIDLY...AND
CONTAIN HIGH POTENTIAL FOR GUSTY WINDS. BEST CHANCE FOR STG TSTMS
APPEAR TO BE SUNDAY AND REFLECTED THIS BY MENTION OF SCT TSTMS
WITH GUSTY WINDS...AS SFC LOW DEVELOPS ALONG FRONTAL BOUNDARY
CURRENTLY TO NORTH...THAT SAGS INTO REGION. PLENTIFUL MOISTURE
SEEMS TO HANG AROUND FOR MUCH OF THE WEEK...WITH LITTLE IF ANY
BREAK IN THE HEAT. FAIRLY PERSISTENT WTH TEMPS...WHICH MAY MEAN
HEAT ADVISORIES MAY CONTINUE FOR MUCH OF THE WEEK AS THE UPPER
RIDGE CONTINUES TO HANG OUT TO OUR NORTH. WILL GO WITH ISOLD
DIURNAL CONVECTION FOR MOST OF THE WEEK...BEGINNING MONDAY./VII/.
&&
.AVIATION...
CONVECTION HAS BEGUN TO RAPIDLY DEVELOP NORTH OF THE I-30 CORRIDOR
IN SE OK/SW AR JUST AHEAD OF AN APPROACHING COLD FRONT. A VERY
UNSTABLE AIRMASS WILL CONTINUE TO PROMOTE FAST DEVELOPING AND TALL
TSTMS. THIS WILL LEAD TO A HIGH POTENTIAL FOR DOWNBURSTS AND
DAMAGING WINDS AS THE STORMS COLLAPSE. KLFK SHOULD BE FAR ENOUGH
SOUTH TO NOT BE IMPACTED BY THE FIRST ROUND OF ACTIVITY THIS
EVENING. BEST CHANCES WILL BE ALONG AND NORTH OF I-20 TONIGHT. TSTMS
WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS AND THE THREAT WILL
GRADUALLY SHIFT FARTHER SOUTH TO INCLUDE AREAS SOUTH OF I-20
SATURDAY MORNING AS THE COLD FRONT CONTINUES TO ADVANCE.
DETERIORATING CONDITIONS SHOULD BE ANTICIPATED IN THE VICINITY OF
ANY CONVECTION. HOWEVER...VFR CONDITIONS SHOULD GENERALLY PREVAIL
EXCEPT FOR SOME PATCHY AND SHORT LIVED MVFR CIGS/VSBYS AROUND
21/12Z. WEST OR SOUTHWEST WINDS AHEAD OF THE FRONT SHOULD BE 5-10
KTS THIS EVENING BEFORE INCREASING TO BETWEEN 10-15 KTS BY 21/15Z.
WINDS WILL VEER AND BECOME NELY AFTER THE FRONT PASSES. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 99 76 98 78 / 30 30 20 20 20
MLU 77 95 77 96 76 / 40 40 20 30 30
DEQ 71 101 76 101 75 / 20 20 10 10 10
TXK 79 101 78 100 76 / 20 20 10 10 10
ELD 75 99 76 99 75 / 30 30 10 20 20
TYR 77 100 76 99 78 / 20 30 20 20 20
GGG 77 100 76 98 77 / 20 30 20 20 20
LFK 76 98 76 97 76 / 20 30 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
OK...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165-166.
&&Hazardous weather outlook, Jul 20, 11:59 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT FRI JUL 20 2012 ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER- BIENVILLE-SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1159 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP. HOT TEMPERATURES THIS AFTERNOON WILL CONTRIBUTE TO THE POTENTIAL FOR STRONG GUSTY WINDS TO OCCUR WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED STRONG THUNDERSTORMS WILL BE ONCE AGAIN POSSIBLE ON SATURDAY ACROSS THE EASTERN HALF OF THE REGION INCLUDING PORTIONS OF NORTH CENTRAL AND NORTHEAST LOUISIANA. THESE STORMS COULD PRODUCE STRONG WIND GUSTS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED. ARZ073-LAZ005-006-013-014-019>022-211700- UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT-CALDWELL- LA SALLE- 1159 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. HOT TEMPERATURES AND DEEP MOISTURE WILL CONTRIBUTE TO THE POTENTIAL FOR STRONG TO POSSIBLY DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL...WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED STRONG THUNDERSTORMS WILL BE ONCE AGAIN POSSIBLE ON SATURDAY ACROSS THE EASTERN HALF OF THE REGION INCLUDING PORTIONS OF NORTH CENTRAL AND NORTHEAST LOUISIANA. THESE STORMS COULD PRODUCE STRONG WIND GUSTS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WHILE ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED. VII
In the hours before
Special weather statement, Jul 20, 5:25 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT FRI JUL 20 2012
LAZ022-202300-
LA SALLE-
525 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
CATAHOULA LAKE...
AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM ON THE EAST SIDE OF CATAHOULA
LAKE...11 MILES NORTHEAST OF DEVILLE...OR 20 MILES NORTH OF
EFFIE...MOVING SOUTH AT 5 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
DANGEROUS LIGHTNING.
24Local storm report, Jul 20, 5:31 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 1 W MINERAL SPRINGS 33.88N 93.94W
07/20/2012 HOWARD AR BROADCAST MEDIA
SEVERAL TREES DOWN
&&
RWILLISLocal storm report, Jul 20, 5:36 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 1 W MINERAL SPRINGS 33.88N 93.94W
07/20/2012 HOWARD AR BROADCAST MEDIA
SEVERAL TREES DOWN
&&
RWILLISLocal storm report, Jul 20, 5:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WEST MONROE 32.51N 92.15W
07/20/2012 OUACHITA LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT WEST
MONROE AND SURROUNDING AREAS.
&&
RWILLISSpecial weather statement, Jul 20, 6:11 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CDT FRI JUL 20 2012
LAZ022-210015-
LA SALLE-
611 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
CATAHOULA LAKE AND ROGERS...
AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM ON THE SOUTH END OF CATAHOULA LAKE
OR 10 MILES NORTH OF DEVILLE...OR 18 MILES NORTHEAST OF
PINEVILLE...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH AND DANGEROUS LIGHTNING ARE EXPECTED WITH THIS
STORM.
24Local storm report, Jul 20, 6:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 N COLUMBIA 32.13N 92.08W
07/20/2012 CALDWELL LA PUBLIC
TREE LIMBS REPORTED DOWN NEAR COLUMBIA.
&&
RWILLISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:53 PM CDT | Heat Advisory | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 3 more | 30 hr |
| Jul 20, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 47 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 45 min |
| Jul 20, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.